About 10 days ago my left knee started swelling and it was painful and hard to bear weight on it. I showed this to Dr. Euhus (breast surgeon) at my 2 week checkup, but we both dismissed it as a twisted knee or arthritis that would go away in a day or two. Not.
The pain with this knee is 100 times worse than the mastectomy was. The pain gets more excruciating every day. Now the pain is in the entire leg and the entire leg is swelling. I cannot walk on it. I cannot sleep. I cry a lot. Days of this has struck my last nerve. I feel like singing the old Lesley Gore song:
It's my party, and I'll cry if I want to
Cry if I want to, cry if I want to
You would cry too if it happened to you.
After realizing it was not going away, I called Dr. E's nurse 2 days ago because I knew I needed medical intervention. She said to call my Arlington internist (the one who said my cancer mass was just dense breast tissue) and see if he would see me or go to Urgent Care. The internist was not able to see me, but his office set me up an appointment with his PA, Karen. Karen looked at the knee for a few seconds, then sent me to the imaging place to get an ultrasound to rule out a blood clot from the mastectomy. She also wrote me a prescription for hydrocodone which I am living on every 4 hours to take the edge off. The ultrasound came back negative for a blood clot, thank God. So, I was expecting to be given an appointment at the internist's office today to seek other causes and treatment options. I've had a twisted knee before in my lifetime, but believe me, this pain is much worse - it hurts at rest even. Well, the secretary of the internist called me this morning and said the PA was calling me in a prescription for an antibiotic. End of story. They didn't even do a blood test. Nada.
What they called in is called Clindamycin - for bacterial infections. So, they must have assumed that I got a bacterial infection via the blood stream from the surgery. I don't know because they didn't give me a diagnosis. A friend is wondering if they think I have a staph infection??
If you google Clindamycin, you will see that it is a very potent med with severe intestional side effects possible now or months later because it kills the bacteria in your intestines. I don't know if I should take something that is going to jeopardize my health status when I'm supposed to be starting chemotherapy which is going to already do that.
I have an urgent call into UTSW to see what Dr. E thinks I should do. I went ahead & took one Clindamycin in case it is what I do have a bacterial infection.
On a scale of 1 - 10, I would say the pain is 9 when the pain meds wear off. It's a 7 when on the hydrocodone.
Please pray that I get some appropriate medical guidance and help. I am not a happy camper.
Girlfriends, lunch plans for the next week will have to be postponed, sad to say.
I'll update after I speak with UTSW.
|My leg is not usually this fat looking, believe me!|